MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. ORTHOLOC® DRILL BIT 1/8; KNEE INSTRUMENT

MICROPORT ORTHOPEDICS INC. ORTHOLOC® DRILL BIT 1/8; KNEE INSTRUMENT
Model Number 16109008
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event will be updated when the investigation is complete.
 
Event or Problem Description
Allegedly , tip of 1/8 advance drill bit broke off in patient while drilling tibial screw holes.Approx 10mm remained in-situ.Instead of a screw being implanted into the fourth hole on the biofoam, the broken piece of the drill bit remains in place.3 screws only were implanted.(b)(6).
 
Additional Manufacturer Narrative
The alleged complaint is confirmed.This complaint was reported by a microport distributor.The device history records were reviewed for all products listed and the products met specification at the time they were manufactured.This failure mode is listed in the device package insert and risk documentation.The instrument cleaning and handling instructions (150802-2) indicate that the instruments are susceptible to damage over time and should be inspected prior to and after each use.In addition, the cleaning and handling instructions also state, "end of functional life is normally determined by wear and damage due to use." per the incident description, the product was not returned.No images were provided for evaluation.There were no trends identified.This issue will continue to be monitored through complaint tracking.
 
Event or Problem Description
Allegedly , tip of 1/8 advance drill bit broke off in patient while drilling tibial screw holes.Approx 10mm remained in-situ.Instead of a screw being implanted into the fourth hole on the biofoam, the broken piece of the drill bit remains in place.3 screws only were implanted.

Brand Name
ORTHOLOC® DRILL BIT 1/8
Common Device Name
KNEE INSTRUMENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key9397504
Report Number3010536692-2019-01155
Device Sequence Number2739144
Product Code GFG
UDI-Device IdentifierM684161090081
UDI-PublicM684161090081
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number16109008
Device Catalogue Number16109008
Device Lot Number606411
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/31/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR